MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.58.246 MUST MC SCREW Ø6X50 CANNULATED; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.58.246 MUST MC SCREW Ø6X50 CANNULATED; SPINE PEDICLE SCREW
Catalog Number 03.58.246
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery about 1 year and 2 months after the primary surgery due to the breakage of two must mc screws on the l5 segment.The primary surgery involved two segments: l4-l5.There was no reported fall or clearly identified trauma.The patient experienced pain at the beginning of this year.X-rays revealed the breakage of one screw, although the surgeon was unable to locate the second breakage.During the surgery, both broken screws were observed, both located on the l5 segment.Both screws broke at the junction of the head and the body of the screw.No osteointegration of the screws in l5.
 
Additional Manufacturer Narrative
Batch review performed on 22 march 2024.Lot 2224955: (b)(4) items manufactured and released on 19-jul-2022.Expiration date: 2027-jul-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision surgery was performed 14 months after a primary l4-l5 circumferential stabilization using screws, rods (must mc system, polyaxial cannulated screws), and a competitor intervertebral cage.The reason for the revision was the bilateral breakage of the l5 screws.The patient reported pain and underwent a follow-up x-ray examination in (b)(6) 2024, which revealed the breakage of the right l5 screw (while the left l5 screw breakage was detected intraoperatively).The x-rays additionally indicate the l4 screws appear to be slightly short and it is challenging to discern signs of osseous fusion.Pedicle screws often suffer fatigue fractures when fusion did not take place and the device is continuously stressed: this is likely to be the clinical cause for fracture, but based on the information available, it is difficult to determine the cause of the lack of fusion (the biological characteristics of the patient may also play a role).Preliminary evaluation performed by r&d project manager: according to the pictures received, two screws broke in the area under the neck, compatible with flexional fatigue.It is possible that the conditions reported in the clinical evaluation led to excessive stress on the implants and consequent failure.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager two screws broke in the area under the neck, compatible with flexional fatigue.It is possible that the conditions reported in the clinical evaluation led to excessive stress on the implants and the consequent breakage.

Brand Name
PEDICLE SCREW 03.58.246 MUST MC SCREW Ø6X50 CANNULATED
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19077468
Report Number3005180920-2024-00180
Device Sequence Number15058972
Product Code NKB
UDI-Device Identifier07630971293588
UDI-Public07630971293588
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.58.246
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight90 KG